MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case in the lens carton.Viscoelastic and a small amount of blood was dried on the lens.The optic was cut into two pieces.The optic edge was broken (this area contained one haptic).The other haptic was bent in the distal area around a post of the lens case due to being replaced incorrectly into the lens case for return.The optic was torn (still attached) in the area that included the haptic insertion area of the bent haptic.The lens was cleaned with klrp (klotho-related protein klrp) to further evaluate.The optic anterior was scratched on the anterior and posterior surface near the edge.The posterior optic portion was scratched near the optic center.The optic edge was split from edge inward.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were used.A non-qualified viscoelastic was used.The reported scratch damage was observed.The root cause may be related to a failure to follow the ifu.A non-qualified viscoelastic was used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information indicated that the company lens with 26.5 diopter lens was removed and replaced with another company lens with diopter lens.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during surgery, once the lens was injected a scratch was noticed.It was cut out and a new lens placed.There was patient contact.Procedure was completed on the same day.No patient harm.Additional information has been requested.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22070537
Report Number1119421-2025-01462
Device Sequence Number9374696
Product Code HQL
UDI-Device Identifier00380652552653
UDI-Public(01)00380652552653(17)260524(11)210526(10)15207269
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.265
Device Lot Number15207269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL, CARTRIDGE B.; MONARCH III IOL, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown